Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 24, 2013, 10:04 PM CST for Kent County, Stonewall County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 10:04 PM CST (04:04 UTC)
- Expired
- Feb 24, 2013, 10:45 PM CST
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Kent County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 132 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3888 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:43 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Feb 24, 5:43 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 543 PM CST SUN FEB 24 2013 .AVIATION... A MAJOR WINTER STORM WHOSE FCST TRACK CONTINUE TO SHIFT SLIGHTLY SWD SET TO IMPACT BOTH KLBB AND KCDS WITHIN THE NEXT 12 HOURS. CONDITIONS TO PROGRESSIVELY DETERIORATE THROUGH THE NIGHT AND PERSIST THROUGH MONDAY. INITIAL ISSUE IS A COLD FRONT THAT WILL SWITCH WINDS TO THE NORTH AT BOTH SITES BY 02Z. NORTH WINDS TO SLOWLY INCREASE IN SPEED THROUGH THE NIGHT...PEAKING MONDAY AT AROUND 35G50KTS. NEXT ISSUE WILL BE SNOW AND BLOWING SNOW WITH ONSET AROUND OR A BIT AFTER 06Z AND CONTINUE THROUGH MUCH OF MONDAY. && .PREV DISCUSSION... /ISSUED 358 PM CST SUN FEB 24 2013/ SHORT TERM... DEEPENING UPPER LEVEL STORM SYSTEM CURRENTLY ENTERING SOUTHERN NEW MEXICO CONTINUES TO AMPLIFY AND PUSH TOWARD WEST TEXAS...SETTING THE STAGE FOR A SIGNIFICANT WINTER STORM FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND CENTRAL TO NORTHERN PORTIONS OF THE SOUTH AND ROLLING PLAINS. THIS EVENING...DUAL THREATS WILL IMPACT THE AREA AS HEIGHTS ALOFT BEGIN TO FALL AHEAD OF THE AFOREMENTIONED UPPER LOW AS SURFACE CYCLOGENESIS ENSUES OVER THE SOUTH AND ROLLING PLAINS. THE SHORTER FUSED OF WHICH WILL BE ACROSS THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE IN THE FORM OF THUNDERSTORMS. STEEPENING LAPSE RATES...STRONGLY SHEARED PROFILES...AND IMPRESSIVE OMEGA VALUES WILL CONTRIBUTE TO STORMS DEVELOPING ALONG A PACIFIC FRONT/DRYLINE. KEPT CHANCES PULLED WEST ACROSS A GOOD CHUNK OF THE ROLLING PLAINS WITH INITIALLY BACKED SURFACE WINDS AHEAD OF THE DEEPENING SURFACE LOW. A FEW STORMS MAY PRODUCE SOME ISOLATED LARGE HAIL...BUT THIS THREAT SHOULD BE LIMITED BY ONLY A FEW HUNDRED J/KG OF CAPE. FARTHER NORTHWEST...SNOW WILL BEGIN TO DEVELOP AND OVERSPREAD THE AREA. TEMPERATURES WILL FALL BELOW FREEZING FROM NORTHWEST TO SOUTHEAST...WITH AREAS NORTH AND WEST OF A MEMPHIS TO JUSTICEBURG LINE SEEING ALL SNOW BY MIDNIGHT. LOCATIONS SOUTH AND EAST WILL TRANSITION TO ALL SNOW DURING THE OVERNIGHT HOURS AS A POLAR FRONT IS DRAGGED ACROSS THE AREA BY AN EAST/NORTHEASTWARD MOVING SURFACE LOW. MONDAY...THE HEAVIEST SNOW AMOUNTS LOOK TO TAKE PLACE MONDAY MORNING IN THE 12-18Z WINDOW. THIS WILL BE THE TIME WHEN THE H50 LOW TRAVERSES THE AREA. THIS LOW LOOKS TO CUT THROUGH THE SOUTH AND ROLLING PLAINS...BRINGING HEAVY SNOW AT TIMES ON ITS NORTHWEST SIDE IN VICINITY OF THE DEFORMATION ZONE. ISENTROPIC ANALYSIS SHOWS ABUNDANT LIFT HERE WHERE A TROWAL AXIS WILL WRAP AROUND THE LOW ENCOMPASSING THE EXTREME SOUTHERN PANHANDLE AND NORTHERN/CENTRAL SOUTH/ROLLING PLAINS. IN ADDITION...EXTREMELY IMPRESSIVE 12 HOUR H50 HEIGHT FALLS OF NEAR 200 METERS WILL TAKE PLACE BY AROUND 12Z...FURTHER OWING TO THE SYSTEM/S INTENSITY. WITH THE CONTINUED TRENDING FOR THE LOW TO MOVE FARTHER AND FARTHER SOUTH...HAVE INCLUDED THE TOP THREE ROWS OF COUNTIES IN THE BLIZZARD WARNING IN EFFECT FROM 9 PM SUNDAY EVENING TO 6 PM MONDAY EVENING. BLOWING SNOW WILL COMMENCE OVERNIGHT ACROSS THE CENTRAL TO WESTERN PORTIONS OF THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS AS WINDS RAMP UP WITH PASSAGE OF THE POLAR FRONT. THIS WILL CONTINUE THROUGHOUT THE AFTERNOON ACROSS THE AREA AFFECTED BY THE BLIZZARD WARNING...AS WINDS OF UP TO 35 TO 45 MPH COMBINE WITH GUSTS UPWARDS OF 60 MPH AT TIMES. STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 6 INCHES AND ABOVE ACROSS THE EXTREME SOUTHERN PANHANDLE...TO 3 TO 6 INCHES ACROSS THE NORTHERN TO CENTRAL SOUTH AND ROLLING PLAINS. THE MORE SOUTHERN TRACK ALSO SEEMS TO WARRANT AN ADVISORY FOR YOAKUM TO STONEWALL COUNTIES GIVEN THE STRENGTH OF THE LOW AND ASSOCIATED WRAP AROUND SNOWFALL. TOTAL SNOWFALL AMOUNT HERE WILL BE IN THE 1 TO 3 INCH BALLPARK. WINDS WILL LIKELY REACH ADVISORY LEVEL CRITERIA HERE AS WELL...BUT WILL JUST MENTION THIS IN THE WINTER WEATHER ADVISORY PRODUCT TO AVOID MULTIPLE HEADLINES AND CONFUSION. OVERALL...EXPECT A RAW DAY WITH TEMPERATURES IN THE 30S...OVERCAST SKIES...AND BLOWING SNOW. LONG TERM... AS THE UPPER LOW EXITS TO THE EAST MONDAY EVENING...WRAP AROUND MOISTURE WILL KEEP A CHANCE OF SNOW GOING ACROSS OUR NE ZONES UNTIL ABOUT MIDNIGHT. SNOWFALL RATES AND WIND SPEEDS WILL BE DECREASING SO AT THIS TIME WE ANTICIPATE THE HIGHLIGHTS ENDING AT 0Z. BRIEF SHORTWAVE RIDGING WILL FOLLOW ON TUESDAY WITH WARMER TEMPS...BUT WE HAVE UNDERCUT GUIDANCE FOR MOST OF THE AREA TO ACCOUNT FOR THE EXPECTED SNOW COVER AND MELTING. THE NEXT SHORTWAVE TROUGH AND COLD FRONT WILL ARRIVE ON WEDNESDAY. THIS OPEN WAVE SHOULD NOT HAVE MUCH IN THE WAY OF SENSIBLE IMPACTS ASIDE FROM SOME INCREASED MID-LVL CLOUD COVER AND KEEPING TEMPS PRETTY FLAT...HIGHS IN THE 40S. COOL AND DRY NORTH TO NORTHWEST FLOW WILL CONTINUE RIGHT INTO NEXT WEEKEND. IN FACT THE FLOW BECOMES NEARLY DUE NORTHERLY BY FRIDAY WITH ANOTHER COOL SURGE. SOME LIGHT PRECIP MAY BE POSSIBLE FRIDAY BUT RIGHT NOW CHANCES APPEAR SLIM. THE GFS PROGGED HIGH TEMPS OF 60S AND 70S SAT AND SUN LOOK SUSPECT IN THIS PATTERN AND WE/LL KEEP TEMPS ON THE COOL SIDE OF GUIDANCE/CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 23 33 14 41 20 / 100 60 0 0 10 TULIA 25 32 15 40 22 / 100 90 10 0 10 PLAINVIEW 27 32 19 41 25 / 90 80 10 0 10 LEVELLAND 27 34 23 53 25 / 70 50 0 0 10 LUBBOCK 28 34 24 50 26 / 70 70 0 0 10 DENVER CITY 29 40 26 56 28 / 30 30 0 0 0 BROWNFIELD 29 36 26 54 27 / 40 30 0 0 0 CHILDRESS 32 33 22 41 26 / 70 100 40 0 10 SPUR 32 37 27 49 29 / 40 70 0 0 10 ASPERMONT 35 39 29 54 29 / 40 50 10 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ039>044. BLIZZARD WARNING FROM 9 PM THIS EVENING TO 6 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ021>038. && 07
Hazardous weather outlook, Feb 24, 3:38 PM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CST SUN FEB 24 2013 TXZ021>044-252145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 338 PM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN THE SOUTHEAST LOW ROLLING PLAINS. SOME THUNDERSTORMS IN THIS AREA MAY BECOME SEVERE WITH LARGE HAIL UP TO QUARTER SIZE POSSIBLE. WINTER WEATHER A COLD FRONT WILL COMBINE WITH A SIGNIFICANT WINTER STORM SYSTEM TO PRODUCE ACCUMULATING SNOW INITIALLY IN THE FAR SOUTHWEST TEXAS PANHANDLE THIS EVENING...THEN SPREADING OVER THE NORTHERN SOUTH PLAINS LATER TONIGHT. PERIODS OF HEAVY SNOW ALONG WITH STRONG NORTHERLY WINDS WILL CREATE BLIZZARD CONDITIONS IN THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS. THE HEAVIEST SNOW ACCUMULATIONS OVERNIGHT OF 2 TO 4 INCHES ARE MOST LIKELY ROUGHLY NORTH OF A LINE FROM MULESHOE...TO SILVERTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BLIZZARD CONDITIONS WILL SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE FAR SOUTHERN PANHANDLE AND NORTHERN AND CENTRAL PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS ON MONDAY. TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE MOST LIKELY GENERALLY ALONG AND NORTH OF HIGHWAY 70 FROM MULESHOE EAST TO PLAINVIEW...FLOYDADA AND PADUCAH...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. FARTHER SOUTH...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED AS FAR SOUTH AS A ROUGHLY WEST TO EAST LINE FROM COCHRAN TO KING COUNTIES. COMBINED WITH INTENSIFYING NORTH WINDS OF 35 TO 45 MPH WITH SOME GUSTS NEAR 60 MPH OVER ALL OF THE OUTLOOK AREA...BLOWING AND DRIFTING SNOW WILL CREATE WIDESPREAD TRAVEL DIFFICULTIES. TREES AND POWER LINES WILL BECOME STRESSED BY THE SNOW AND STRONG WINDS POSSIBLY LEADING TO SOME POWER OUTAGES. TRAVEL IS NOT RECOMMENDED ESPECIALLY IN THE FAR SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS WHERE WHITEOUT CONDITIONS AND SIGNIFICANT DRIFTING OF SNOW IS LIKELY. CONDITIONS WILL IMPROVE FROM WEST TO EAST MONDAY EVENING AS THE WINTER STORM EXITS THE REGION. THEREAFTER...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:02 AM CST | High Wind Warning | LUB | Bailey, Castro, Cochran, Garza, Hale, Hockley and 9 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.